Mathematical Research Letters

Volume 14 (2007)

Number 3

Variation of argument and Bernstein index for holomorphic functions on Riemann surfaces

Pages: 433 – 442



Yu. Ilyashenko (Moscow State ana Independent Universities)


An upper bound of the variation of argument of a holomorphic function along a curve on a Riemann surface is given. This bound is expressed through the Bernstein index of the function multiplied by a geometric constant. The Bernstein index characterizes growth of the function from a smaller domain to a larger one. The geometric constant in the estimate is explicitly given. This result is applied in \cite{GI1}, \cite{GI2} to the solution of the restricted version of the infinitesimal Hilbert 16th problem, namely, to upper estimates of the number of zeros of abelian integrals in complex domains.

Published 1 January 2007